Illinois Journal of Mathematics

On a linearized p-Laplace equation with rapidly oscillating coefficients

Harri Varpanen

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Related to a conjecture of Tom Wolff, we solve a singular Neumann problem for a linearized $p$-Laplace equation in the unit disk.

Article information

Illinois J. Math., Volume 59, Number 2 (2015), 499-529.

Received: 25 August 2015
Revised: 19 November 2015
First available in Project Euclid: 5 May 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J70: Degenerate elliptic equations
Secondary: 35J25: Boundary value problems for second-order elliptic equations 35J92: Quasilinear elliptic equations with p-Laplacian


Varpanen, Harri. On a linearized p -Laplace equation with rapidly oscillating coefficients. Illinois J. Math. 59 (2015), no. 2, 499--529. doi:10.1215/ijm/1462450711.

Export citation


  • G. Aronsson, Construction of singular solutions to the $p$-harmonic equation and its limit equation for $p\to\infty$, Manuscripta Math. 56 (1986), 135–158.
  • G. Aronsson, Representation of a $p$-harmonic function near a critical point in the plane, Manuscripta Math. 66 (1989), 73–95.
  • A. Arroyo and J. G. Llorente, On the asymptotic mean value property for planar $p$-harmonic functions, preprint, 2015; available at \arxivurlarXiv:1507.02108.
  • E. Fabes, N. Garofalo, S. Marín-Malave and S. Salsa, Fatou theorems for some nonlinear elliptic equations, Rev. Mat. Iberoam. 4 (1988), no. 2, 227–251.
  • P. Fatou, Séries trigonométriques et séries de Taylor, Acta Math. 30 (1906), 335–400.
  • G. B. Folland, Introduction to partial differential equations, 2nd ed., Princeton University Press, Princeton, NJ, 1995.
  • J. Heinonen, T. Kilpeläinen and O. Martio, Nonlinear potential theory of degenerate elliptic equations, Oxford University Press, Oxford, 1993.
  • T. Iwaniec and J. J. Manfredi, Regularity of $p$-harmonic functions on the plane, Rev. Mat. Iberoam. 5 (1989), 1–19.
  • J. L. Lewis, Capacitary functions in convex rings, Arch. Ration. Mech. Anal. 66 (1977), 201–224.
  • J. L. Lewis, Note on a theorem of Wolff, Holomorphic functions and moduli (D. Drasin \betal, eds.), MSRI Publication, vol. 10, Springer-Verlag, New York, 1988.
  • P. Lindqvist, A remark on the Kelvin transform and a non-linear partial differential equation, Mathematics Research Reports A267, Helsinki University of Technology, 1989.
  • P. Lindqvist, On $p$-harmonic functions in the complex plane and curvature, Israel J. Math. 63 (1988), no. 3, 257–269.
  • P. Lindqvist, Notes on the $p$-Laplace equation, Report 102, Dept. Math. Stat., Univ. Jyväskylä, 2006.
  • P. Lindqvist and J. J. Manfredi, On the mean value property for the $p$-Laplace equation in the plane, Proc. Amer. Math. Soc. 144 (2016), 143–149.
  • J. J. Manfredi and A. Weitsman, On the Fatou theorem for $p$-harmonic functions, Comm. Partial Differential Equations 13 (1988), no. 6, 651–668.
  • K. Rajala, Radial limits of quasiregular local homeomorphisms, Amer. J. Math. 130 (2008), no. 1, 269–289.
  • E. M. Stein, Singular integrals and differentiability properties of functions, Princeton University Press, Princeton, NJ, 1970.
  • V. G. Tkachev, Algebraic structure of quasiradial solutions to the $\gamma $-harmonic equation, Pacific J. Math. 226 (2006), no. 1, 179–200.
  • H. Varpanen, Gradient estimates and a failure of the mean value principle for $p$-harmonic functions, Report 112, Dept. Math. Stat., Univ. Jyväskylä, 2008.
  • T. H. Wolff, Gap series constructions for the $p$-Laplacian, J. Anal. Math. 102 (2007), 371–394. Published posthumously.
  • X. Zhong, Discontinuous solutions of linear, degenerate elliptic equations, J. Math. Pures Appl. (9) 90 (2008), no. 9, 31–41.